Next Issue
Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on mdpi.com as a courtesy and upon agreement with the previous journal publisher.

Table of Contents

Math. Comput. Appl., Volume 13, Issue 1 (April 2008) , Pages 1-70

  • Issues are regarded as officially published after their release is announced to the table of contents alert mailing list.
  • You may sign up for e-mail alerts to receive table of contents of newly released issues.
  • PDF is the official format for papers published in both, html and pdf forms. To view the papers in pdf format, click on the "PDF Full-text" link, and use the free Adobe Readerexternal link to open them.
View options order results:
result details:
Displaying articles 1-7
Export citation of selected articles as:
Open AccessArticle Fuzzy Decision Support System to Determine Swell/Shrink Factor Affecting Earthwork Optimization of Highways
Math. Comput. Appl. 2008, 13(1), 61-70; https://doi.org/10.3390/mca13010061
Published: 1 April 2008
Cited by 3 | Viewed by 617 | PDF Full-text (223 KB)
Abstract
The optimization of cut and fill volumes of a highway infrastructure is crucial for minimizing the total earthwork cost. Borrow material swells after excavation and shrinks when mechanical compaction is applied; in this respect, it may be misleading to calculate cut-fill volumes directly
[...] Read more.
The optimization of cut and fill volumes of a highway infrastructure is crucial for minimizing the total earthwork cost. Borrow material swells after excavation and shrinks when mechanical compaction is applied; in this respect, it may be misleading to calculate cut-fill volumes directly without considering the amount of swelling and/or shrinkage. On the other hand, determination of such factors characterizing shrinkage/swelling behavior is highly ambiguous. The aim of this paper is to present the applicability of a fuzzy rule-based system for choosing swelling/shrinkage factors affecting the precision of earthwork optimization. This approach may assist in any highway alignment procedure to handle cut and fill volumes more accurately.
Full article
Open AccessArticle A Review of Rules Family of Algorithms
Math. Comput. Appl. 2008, 13(1), 51-60; https://doi.org/10.3390/mca13010051
Published: 1 April 2008
Cited by 4 | Viewed by 475 | PDF Full-text (163 KB)
Abstract
In recent years, there has been a growing amount of research on inductive learning. Out of this research a number of promising algorithms have surfaced. In the paper after a brief description of knowledge acquisition, induction and inductive learning; RULES family of inductive
[...] Read more.
In recent years, there has been a growing amount of research on inductive learning. Out of this research a number of promising algorithms have surfaced. In the paper after a brief description of knowledge acquisition, induction and inductive learning; RULES family of inductive learning algorithms, their strengths as well as weaknesses are explained and discussed. The applications of inductive learning and particularly the applications of RULES family of algorithms are overviewed.
Full article
Open AccessArticle On the Distributions of a Renewal Reward Process and It’s Additive Functional
Math. Comput. Appl. 2008, 13(1), 41-50; https://doi.org/10.3390/mca13010041
Published: 1 April 2008
Viewed by 583 | PDF Full-text (177 KB)
Abstract
In this study, a renewal reward process with a discrete interference of chance (X(t)) is constructed and distribution of the process X(t) is investigated. One dimensional distribution of the process X(t) is given by means of the probability characteristics of the renewal processes {T [...] Read more.
In this study, a renewal reward process with a discrete interference of chance (X(t)) is constructed and distribution of the process X(t) is investigated. One dimensional distribution of the process X(t) is given by means of the probability characteristics of the renewal processes {Tn } and {Sn }. Moreover, one dimensional distribution function of the additive functional Jf(t) of the process X(t) is expressed by the probability characteristics of the initial sequences of the random variables {ξn} and {ηn}. Full article
Open AccessArticle Two-Stage Group Sequential Designs for Comparative Clinical Trials
Math. Comput. Appl. 2008, 13(1), 31-40; https://doi.org/10.3390/mca13010031
Published: 1 April 2008
Viewed by 566 | PDF Full-text (182 KB)
Abstract
Group sequential designs are widely used in Phase II clinical trials, which are usually undertaken to evaluate the response probability of specific treatment regimen. In most randomized clinical trials with sequential patient entry, fixed sample size design is unjustified on ethical grounds and
[...] Read more.
Group sequential designs are widely used in Phase II clinical trials, which are usually undertaken to evaluate the response probability of specific treatment regimen. In most randomized clinical trials with sequential patient entry, fixed sample size design is unjustified on ethical grounds and sequential designs are often impractical. However group sequential designs are generally more practical and they provide much of the saving possible from sequential designs. Optimal restricted two-stage design is the simplest form of a group sequential design.
In this study, group sequential design obtained by α*(t) functions characterized using the type-I error probability and optimal restricted two stage design has been compared for the cases that the group sizes are equal. Furthermore, their efficiency regarding fixed sample size design has been calculated and the results have been discussed.
Full article
Open AccessArticle Numerical Verification and Comparison of Error of Asymptotic Expansion Solution of the Duffing Equation
Math. Comput. Appl. 2008, 13(1), 23-29; https://doi.org/10.3390/mca13010023
Published: 1 April 2008
Cited by 1 | Viewed by 402 | PDF Full-text (168 KB)
Abstract
A numerical order verification technique is applied to demonstrate that the asymptotic expansions of solutions of the Duffing equation obtained respectively by the Lindstedt-Poincaré(LP) method and the modified Lindstedt-Poincaré(MLP) method are uniformly valid for small parameter values. A numerical comparison of error shows
[...] Read more.
A numerical order verification technique is applied to demonstrate that the asymptotic expansions of solutions of the Duffing equation obtained respectively by the Lindstedt-Poincaré(LP) method and the modified Lindstedt-Poincaré(MLP) method are uniformly valid for small parameter values. A numerical comparison of error shows that the MLP method is valid whereas the LP method is invalid for large parameter values.
Full article
Open AccessArticle Hopf Point Analysis for Ratio-Dependent Food Chain Models
Math. Comput. Appl. 2008, 13(1), 9-22; https://doi.org/10.3390/mca13010009
Published: 1 April 2008
Viewed by 411 | PDF Full-text (202 KB)
Abstract
In this paper periodic and quasi-periodic behavior of a food chain model with three trophic levels are studied. Michaelis-Menten type ratio-dependent functional response is considered. There are two equilibrium points of the system. It is found out that at most one of these [...] Read more.
In this paper periodic and quasi-periodic behavior of a food chain model with three trophic levels are studied. Michaelis-Menten type ratio-dependent functional response is considered. There are two equilibrium points of the system. It is found out that at most one of these equilibrium points is stable at a time. In the parameter space, there are passages from instability to stability, which are called Hopf bifurcation points. For the first equilibrium point, it is possible to find bifurcation points analytically and to prove that the system has periodic solutions around these points. However for the second equilibrium point the computation is more tedious and bifurcation points can only be found by numerical experiments. It has been found that around these points there are periodic solutions and when this point is unstable, the solution is an enlarging spiral from inside and approaches to a limit cycle. Full article
Open AccessArticle The Study of Dependence of the Radial Parts of 0-→0+ First Forbidden β-Decay Matrix Elements on the Parameters in Woods-Saxon Potential
Math. Comput. Appl. 2008, 13(1), 1-8; https://doi.org/10.3390/mca13010001
Published: 1 April 2008
Viewed by 471 | PDF Full-text (153 KB)
Abstract
In this paper, 0-→0+ first forbidden β-decay matrix elements have been calculated. For 206-214Pb→206-214Bi transitions relativistic M±A,λ=0) and nonrelativistic M±(jA,κ =1,λ=0) matrix elements have been calculated. In this calculations, [...] Read more.
In this paper, 0-→0+ first forbidden β-decay matrix elements have been calculated. For 206-214Pb→206-214Bi transitions relativistic M±A,λ=0) and nonrelativistic M±(jA,κ =1,λ=0) matrix elements have been calculated. In this calculations, the eigenfunctions and eigenvalues of Schrodinger equation solved by the more realistic Woods-Saxon potential have been used. The dependence of the radial parts in the matrix elements on the parameters (r0: the radii of nucleus, η: isovector parameter, rc: Coulomb radius and χ diffusion parameter) of Woods-Saxon potential has been investigated.
Full article
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top